NURS6501 Week 9 Quiz latest 2017
A patient wants to know what can cause ACTH to be released.How should the nurse respond?
a. High serum levels of cortisol
A student asks the instructor which of the following is the most potent naturally occurring glucocorticoid. How should the instructor respond?
A patient has researched lipid-soluble hormones on the Internet. Which information indicates the patient has a good understanding? Lipid-soluble hormone receptors cross the plasma membrane by:
c. Active transport
A 45-year-old female has elevated thyroxine production.Which of the following would accompany this condition?
a. Increased thyroid-releasing hormone (TRH)
b. Increased anterior pituitary stimulation
c. Decreased T4
d. Decreased thyroid-stimulating hormone (TSH)
A 40-year-old male undergoes surgery for a PTH-secreting tumor in which the parathyroid is removed. Which of the following would the nurse expect following surgery?
a. Increased serum calcium
b. Decreased bone formation
c. Decreased calcium reabsorption in the kidney
d. Increased calcitonin
A 35-year-old female with Graves disease is admitted to a medical-surgical unit. While the nurse is reviewing the lab tests, which results would the nurse expect to find?
a. High levels of circulating thyroid-stimulating antibodies
b. Ectopic secretion of thyroid-stimulating hormone (TSH)
c. Low circulating levels of thyroid hormones
d. Increased circulation of iodine
A 12-year-old male is newly diagnosed with type 1 DM. Which of the following tests should the nurse prepare the patient to best confirm the diagnosis?
a. Fasting plasma glucose levels
b. Random serum glucose levels
c. Genetic testing
d. Glycosylated hemoglobin measurements
A 25-year-old male presents with fatigue, constipation, and sexual dysfunction. Tests reveal all pituitary hormones are normal and no masses are present. The nurse suspects the most likely cause of his symptoms is a dysfunction in the:
a. Anterior pituitary
b. Posterior pituitary
c. Pars intermedia
d. Pituitary stalk
While planning care for a patient from general anesthesia, which principle should the nurse remember? A side effect of some general anesthetic agents is _____ diabetes insipidus.
When insulin binds to its receptors on muscle cells, an increase in glucose uptake by the muscle cells occurs. This is an example of a _____ effect by a hormone.
Diabetes insipidus, diabetes mellitus (DM), and SIADH share which of the following assessment manifestations?
An endocrinologist isolated a new hormone and found it to be a water-soluble amine. Which of the following is most like this new hormone?
a. Growth hormone (GH)
b. Luteinizing hormone (LH)
c. Antidiuretic hormone (ADH)
A 54-year-old patient with pulmonary tuberculosis (lung infection) is evaluated for syndrome of inappropriate ADH secretion (SIADH).Which of the following electrolyte imbalances would be expected in this patient?
A patient wants to know why ADH is important in the body.What is the nurse’s best response? ADH is important in:
a. The body’s water balance and urine concentration
b. Maintaining electrolyte levels and concentrations
c. Follicular maturation
d. Regulation of metabolic processes
A 35-year-old female took corticosteroid therapy for several months. Which of the following would the nurse expect to find?
a. Renal toxicity
b. Episodes of hypoglycemia
d. Type 2 DM
If the patient has a problem with the pineal gland, which substance would the nurse monitor?